Alert archive / Illinois / Flash Flood Warnings in 2008
Flash Flood Warning 52, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Sep 13, 2008, 5:33 PM CDT for Schuyler County, Illinois. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2008, 5:33 PM CDT (22:33 UTC)
- Expired
- Sep 13, 2008, 11:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
County Schuyler County, IL
The radar
The Lincoln radar (KILX), 103 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 10.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 466 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KILX 132233
FFWILX
ILC169-140430-
/O.NEW.KILX.FF.W.0052.080913T2233Z-080914T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
533 PM CDT SAT SEP 13 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1130 PM CDT.
* AT 528 PM CDT...FLASH FLOODING WAS REPORTED FROM AN AREA OF
THUNDERSTORMS THAT HAVE BEEN MOVING THROUGH THE WARNED AREA.
DOPPLER RADAR HAS ESTIMATED 2 TO 3 INCHES OF RAIN TODAY.
THUNDERSTORMS WITH EXCESSIVE RAINFALL WILL CONTINUE ACROSS THESE
AREAS. ADDITIONAL RAINFALL AMOUNTS WILL RANGE FROM 1 TO 2 INCHES
OVERNIGHT. THESE RAINFALL AMOUNTS WILL LIKELY PRODUCE FLASH FLOODING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...RUSHVILLE...
BROOKLYN AND LITTLETON.
AT 526 PM...SCHUYLER COUNTY SHERIFF REPORTED SEVERAL ROADS
UNDERWATER.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
REPORT FLASH FLOODING TO YOUR LOCAL EMERGENCY MANAGER...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE.
LAT...LON 4027 9046 4019 9045 4019 9023 4013 9039
4004 9045 3999 9051 3998 9060 4011 9070
4011 9091 4028 9091
$$
GOETSCH1 follow-up statement
000
WGUS73 KILX 140217
FFSILX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
917 PM CDT SAT SEP 13 2008
ILC169-140430-
/O.CON.KILX.FF.W.0052.000000T0000Z-080914T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCHUYLER-
917 PM CDT SAT SEP 13 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT FOR
SCHUYLER COUNTY...
AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS WITH HEAVY RAIN TO MOVE OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE... LITTLETON AND BROOKLYN
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN
THE WARNED AREA OVERNIGHT. THE ADDITIONAL RAINFALL WILL CAUSE
FLASH FLOODING IN THE WARNED AREA OVERNIGHT.
BE ESPECIALLY CAUTIOUS AT NIGHT...WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4027 9046 4019 9045 4019 9023 4013 9039
4004 9045 3999 9051 3998 9060 4011 9070
4011 9091 4028 9091
$$
GOETSCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 3:06 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Sep 13, 3:06 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 306 PM CDT SAT SEP 13 2008 .DISCUSSION... ISSUED 306 PM CDT SAT SEP 13 2008 SHORT TERM...TONIGHT THROUGH TUESDAY... A PERSISTENT BAND OF RAIN HAS BEEN ONGOING FROM QUINCY TO PEORIA TO CHICAGO FOR MUCH OF THE DAY...AND RAINFALL RATES WILL INCREASE AS A COLD FRONT APPROACHES FROM EASTERN IOWA. EXTREMELY HIGH PRECIPITABLE WATER VALUES /MORE THAN 2.5 INCHES/ WILL STREAM NORTHWARD WITH THE REMNANTS OF IKE...WITH EXCESSIVE RAINFALL A GOOD BET. AGREE WITH HPC QPF AMOUNTS OF 3-5 INCHES STORM TOTAL RAIN FROM PITTSFIELD TO PONTIAC. NHC TRACK GUIDANCE FOR IKE HAS IT INTO SOUTH-CENTRAL MISSOURI BY 12Z SUN AND CONTINUING RAPIDLY ACROSS SOUTH-CENTRAL ILLINOIS DURING THE DAY. IT LOOKS LIKE THE MAIN HEAVY RAIN EVENT WILL HOLD OFF FOR THE EASTERN/SOUTHEASTERN PORTIONS OF THE FORECAST AREA UNTIL THE ARRIVAL OF IKE AS THE AFOREMENTIONED COLD FRONT IS EXPECTED TO ONLY PROGRESS TO AROUND INTERSTATE 55 BY 12Z SUN. WILL THEREFORE DELAY THE START OF THE FLASH FLOOD WATCH FOR THOSE AREAS UNTIL 12Z SUN. IN ADDITIONAL TO THE RAIN SITUATION...IKE REMAINS A LARGE TROPICAL CYCLONE AND IT WILL TAKE LONGER THAN USUAL FOR ITS SURFACE WINDS TO SETTLE DOWN. WIND SPEEDS NEAR THE CENTER OF IKE MAY REACH WIND ADVISORY CRITERIA ON SUNDAY...BUT WILL LET THIS DECISION REST WITH THE EARLY MORNING FORECAST PACKAGE TO ASSESS HOW THE WINDS ARE OVER SOUTHERN MISSOURI. AS IKE CONTINUES TO ACCELERATE INTO INDIANA...RAIN WILL TAPER OFF BEGINING IN THE LATE AFTERNOON WEST AND FINISH BY SUNSET IN THE EAST. AFTER THAT...HIGH PRESSURE WILL TAKE HOLD AND BRING A PERIOD OF DRY WEATHER THROUGH THE END OF THE WEEK. LONG TERM...WEDNESDAY THROUGH SATURDAY... UPPER RIDGE OVER THE WESTERN STATES WILL PLACE THE MIDWEST IN DRY NORTHWESTERLY FLOW THROUGH FRIDAY. ON THURSDAY...THE GFS TRIES TO BRING A WEAK COLD FRONT SOUTHWARD INTO NORTHERN ILLINOIS AND STALLING IT OUT. THE ECMWF IS THE PREFERRED SOLUTION AS IT BRINGS AN UPPER TROUGH INTO THE WESTERN STATES THURSDAY THROUGH SATURDAY AND CORRESPONDINGLY PUTS MORE RIDGING OVER THE CENTRAL CONUS...THUS HOLDING THE FRONT FURTHER NORTH. NOT A GREAT DEAL OF CONFIDENCE YET IN THE EVOLUTION/SPEED OF THE WESTERN TROUGH TOWARD THE END OF THE PERIOD...BUT BOTTOM LINE FOR CENTRAL ILLINOIS WILL BE A CONTINUATION OF THE DRY WEATHER WITH SEASONABLE TEMPERATURES. 04 && .AVIATION... ISSUED 1248 PM CDT SAT SEP 13 2008 RAIN NOW CONFINED TO ALONG AND NW OF THE IL RIVER VALLEY FOR ILX CWA. OCCASIONAL SHOWERS STILL POSSIBLE FOR BMI AND SPI...BUT MAJORITY OF THE FA GETTING A BIT OF A BREAK AT LEAST UNTIL LATER ON THIS AFTERNOON WHEN EVERYTHING MAY FIRE BACK UP A BIT. PIA HANGING IN THERE WITH MVFR...THOUGH DOES NOT LOOK LIKE THEY WILL GET TO STAY THAT WAY. COLD FRONT ON APPROACH...AS WELL AS REMNANTS OF IKE COMING UP FROM THE SW...CREATING PLENTY OF RAIN AND LOW CLOUDS FOR THE FORECAST. HAVE VCTS IN FOR THE BEST CHANCES AT CONVECTION THIS EVENING/OVERNIGHT AHEAD OF THE LOW CENTER...AND TRY TO START THE TREND OUT OF THE HEAVIER RAIN BY LATE MORNING TOMORROW. ALSO PUNCH THE WINDS UP A BIT AS THE GRADIENT TIGHTENS AHEAD OF THE LOW. HJS && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH 7 PM SUNDAY FOR ILZ027>031-036>038-040>045-047>054-061. FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 PM SUNDAY FOR ILZ046-055>057-062-063-066>068-071>073. &&
Hazardous weather outlook, Sep 13, 3:10 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 310 PM CDT SAT SEP 13 2008 ILZ027>031-036>038-040>045-047>054-061-141100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT-SANGAMON- SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-WOODFORD- 310 PM CDT SAT SEP 13 2008 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT...KEEPING THE CHANCE OF SHOWERS AND STORMS IN CENTRAL ILLINOIS THROUGH THE EVENING AS MOISTURE FROM HURRICANE IKE WILL FLOW INTO THE AREA. A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL ILLINOIS IN THE OVERNIGHT HOURS AND SHOWERS WILL BECOME MORE NUMEROUS...WITH PERIODS OF HEAVY RAIN EXPECTED. RAINFALL RATES UP TO 2 INCHES PER HOUR WILL BE POSSIBLE. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARD. ANY HEAVY RAINFALL MAY CAUSE FLASH FLOODING. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS ON SUNDAY...MOVING NORTHEAST ALONG THE COLD FRONT. PERIODS OF HEAVY RAIN ARE EXPECTED ALONG AND NORTH OF THE TRACK OF THE LOW. WINDS WILL INCREASE DRAMATICALLY ON SUNDAY AS THE LOW APPROACHES FROM THE SOUTHWEST. RAINFALL RATES OF 2 INCHES PER HOUR WILL BE POSSIBLE...WITH FLASH FLOODING LIKELY WHERE THE RAINS ACCUMULATE QUICKLY. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALIZED AREAS RECEIVING 6 INCHES OF RAIN. FLASH FLOODING WILL BE POSSIBLE THROUGH EARLY EVENING ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ046-055>057-062-063-066>068-071>073-141100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-RICHLAND-VERMILION- 310 PM CDT SAT SEP 13 2008 ...FLASH FLOOD WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A LOW PRESSURE SYSTEM WILL LIFT NORTHEAST THROUGH WISCONSIN TONIGHT...KEEPING THE CHANCE OF SHOWERS AND STORMS IN CENTRAL ILLINOIS THROUGH THE EVENING AS MOISTURE FROM HURRICANE IKE WILL FLOW INTO THE AREA. A COLD FRONT WILL MOVE SOUTHEAST INTO CENTRAL ILLINOIS IN THE OVERNIGHT HOURS AND SHOWERS WILL BECOME MORE NUMEROUS...WITH PERIODS OF HEAVY RAIN EXPECTED. RAINFALL RATES UP TO 2 INCHES PER HOUR WILL BE POSSIBLE. HEAVY RAIN AND FLASH FLOODING WILL BE THE PRIMARY HAZARD. ANY HEAVY RAINFALL MAY CAUSE FLASH FLOODING. NEVER DRIVE THROUGH A FLOODED ROADWAY. TURN AROUND AND FIND A BETTER ROUTE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE LOW PRESSURE CENTER FROM THE REMNANTS OF IKE WILL PASS FROM SOUTHWEST TO NORTHEAST ACROSS SOUTH CENTRAL ILLINOIS ON SUNDAY...MOVING NORTHEAST ALONG THE COLD FRONT. PERIODS OF HEAVY RAIN ARE EXPECTED ALONG AND NORTH OF THE TRACK OF THE LOW. WINDS WILL INCREASE DRAMATICALLY ON SUNDAY AS THE LOW APPROACHES FROM THE SOUTHWEST. RAINFALL RATES OF 2 INCHES PER HOUR WILL BE POSSIBLE...WITH FLASH FLOODING LIKELY WHERE THE RAINS ACCUMULATE QUICKLY. TOTAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED...WITH LOCALIZED AREAS RECEIVING 6 INCHES OF RAIN. FLASH FLOODING WILL BE POSSIBLE THROUGH EARLY EVENING ON SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 10:22 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell, Woodford | 53 min |
| Sep 12, 10:33 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Tazewell, Woodford | 42 min |
| Sep 12, 11:09 PM CDT | Flash Flood Warning | ILX | Peoria, Tazewell, Woodford | 8 hr |
| Sep 12, 11:14 PM CDT | Severe Thunderstorm Warning | ILX | Tazewell, Woodford | 46 min |
| Sep 12, 11:31 PM CDT | Tornado Warning | ILX | Woodford | 44 min |
| Sep 13, 5:01 PM CDT | Flash Flood Warning | ILX | Fulton, Mason | 6 hr |
| Sep 13, 5:17 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Morgan, Scott | 58 min |
| Sep 13, 6:03 PM CDT | Flash Flood Warning | ILX | Fulton, Marshall, Peoria, Tazewell, Woodford | 6 hr |
Nearby
Flash Flood Warnings in Illinois, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.